Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Simple partial seizure when leg turns numb that lasts for few seconds. On Tegrital 200, Frisium 5, eptoin 50. Suggestions ?

My son is having simple partial seizure in which the leg turns numb or is like a cramp were the leg stiffens. it lasts for only a few seconds(as reported in video EEG ). He had a full seizure 3 yrs back & the doctor prescribed Tegrital 200 twice a day. He has not had a seizure since then but the leg cramps are frequent. Then the doctor prescribed him Frisium 5 once a day & now has added eptoin 50 twice a day since the leg cramps are occuring say once a week or in 10 dys. please suggest
Asked On : Tue, 4 Sep 2012
Answers:  2 Views:  70
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
Neurologist, Surgical 's  Response
Dear Friend,
Dosage of anti epileptics is to be given according to weight of the patient so kindly tell the weigt of your son and get levels of these antiepileptics checked in blood because if levels are low then we need to increse dose adding newer drugs will not help. Also get CT/ MRI of brain done to define the cause of seizure along with EEG.
Regards

Dr. Vineet Saggar (MCh)
Neuro Surgeon / Spinal Surgeon
Chandigarh, Mohali -

http://neurosergeonhead.blogspot.in/
http://www.facebook.com/neuro.surgeon.7186
http://www.linkedin.com/pub/dr-vineet/56/2a9/863
https://twitter.com/drvineetsaggar
MEMYMYSELFUS@YAHOO.CO.IN
Answered: Wed, 5 Sep 2012
I find this answer helpful
Neurologist Dr. Sudhir Kumar's  Response
Nov 2013
Thank you for contacting Healthcare Magic.
Tegrital is a good drug for controlling simple partial seizure. However, if they are not well controlled with adequate doses of tegrital, the good medicines to add would be Keppra (levetiracetam) or sodium valproate. Adding Frisum is good. However, instead of eptoin, I would prefer keppra or sodium valproate.
You may discuss this with your treating neurologist.
Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Apollo Health City
Answered: Tue, 4 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor